Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had cut mole on face, applied dettol and antiseptic but the area is dead and black. Suggested Efficort

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
I cut a mole on my face near my nose while shaving and to stop the blood flow, I applied Dettol followed by Mistdress Antisceptic Spray Bandage (Lidocaine 1%, Centimide 0.1% and Polyvinyl Polymer 2.8%). It caused skin of applied area go dead and black, the skin which came from beneath is also Dark Brown in color.
I showed this to Dr S.C. XXXXXXX and he asked to apply a cream "Efficort" on it. I have been applying it for 3 days now and the Skin color is still dark brown.
The start dat eof Incident is 5 Aug'13, I consulted doctor on 16th Aug and am continuing the use of cream he gave me till now.
Meanwhile I was using Vicco Turmeric cream on it before consulting the doctor.
Posted Tue, 10 Sep 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 20 hours later
Brief Answer:
You have post inflammatory hyperpigmentation

Detailed Answer:
Hi,
Thanks for writing to us.
You seem to have developed post inflammatory hyperpigmentation due to cutting of mole and application of bandage
Efficort is a steroid cream which helps in initial stages of post inflammatory hyperpigmentation.
As almost 15 days have elapsed without much response with the same, I would advise that you may try using hydroquinone cream in night and Kojic acid vitamin c combination cream in morning. Regular use of these should help in decreasing the pigmentation in a couple of weeks.

Also I would like you to attach an image of concerned area so that I can analyse the concerned area and give more personalised advise.

Hoping to hear from you soon.
Above answer was peer-reviewed by
 
Follow-up: Had cut mole on face, applied dettol and antiseptic but the area is dead and black. Suggested Efficort 2 hours later
Hi Doctor,

I've uploaded a picture of the affected area under upload new reports section. Kindly go through it and recommend the required action.

Thanks.
 
 
Answered by Dr. Kalpana Pathak 21 hours later
Brief Answer:
It is PIH.

Detailed Answer:
Hi XXXXXXX
As I said it is post inflammatory hyperpigmentation only.
As advised earlier use of hydroquinone cream 4 percent like melalite forte in night and Kojic acid vitamin c cream like kojivit in morning would help.
You may also go with spot Glycolic acid or trichloroacetic acid spot peels.
Hope that answered your query.
Should there be further questions, please write back.
Above answer was peer-reviewed by
 
Follow-up: Had cut mole on face, applied dettol and antiseptic but the area is dead and black. Suggested Efficort 1 hour later
Hi Doctor,

Once last query is that, do I need to use spot Glycolic acid or trichloroacetic acid spot peels?
Or use of hydroquinone cream 4 percent like melalite forte in night and Kojic acid vitamin c cream like kojivit in morning would be enough?

Thanks for taking time to answer my question.
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
initially start with medicines

Detailed Answer:
Hi XXXXXXX
Thanks for writing back.
Initially I would advise that you start with the prescribed creams. Use these for two to three weeks to see how much reponse you achieve. If the lesion almost clears away, peels wont be required but if lesion persist, go with spot peels. In any case topical medicines have to be used even if peels are required as these make the peels more efficacious.

Caution has to be taken while applying medicines. If it leads to any redness or irritation over affected area discontinue the use for few days. The irritation usually happens because of excessive application of topical medicines.

Hope that answered your query.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor